Connecticut, 2012Damaging Winds in Connecticut, July 4, 2012
July 4, 2012 · NWS OKX · 3 events in 1 county or zone
A passing cold front triggered isolated severe thunderstorms in Fairfield County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front triggered isolated severe thunderstorms in Fairfield County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 4, 3:07 PM EST, 44 minutes earlier.
Area forecast discussion, Jul 4, 3:07 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT WED JUL 4 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST THIS
EVENING...PRECEDED BY A TROUGH ACROSS THE AREA. THE FRONT WILL
CROSS THE AREA LATE TONIGHT. WEAK HIGH PRESSURE THEN BUILDS IN
THROUGH THURSDAY NIGHT. FAIR WEATHER ON FRIDAY WILL GIVE WAY TO
INCREASING HEAT AND A CHANCE OF THUNDERSTORMS SATURDAY. ADDITIONAL
STORMS MAY FIRE ON SUNDAY BEFORE A COOL FRONT EXITS LATE IN THE
DAY. THE PASSAGE OF THE FRONT WILL RESULT IN SEASONAL WEATHER
THROUGH THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLATED CONVECTION FINALLY BREAKING OUT ACROSS THE LOWER HUDSON
VALLEY AS A MID LEVEL CAPPING INVERSION IS OVERCOME BY DAYTIME
HEATING. CURRENT THINKING IT THAT COVERAGE WILL BE WIDELY SCT
THROUGH THIS EVENING AS A WEAK TROUGH PROGRESSES SE ACROSS THE
AREA AHEAD OF COLD FRONT DROPPING SE ACROSS THE GREAT LAKES. THE
LATTER OF WHICH WILL PASS THROUGH LATE TONIGHT AND USHER IN A
DRIER AIR MASS TOWARD MORNING.
AN UPPER JET STREAK PASSES TO THE NE TONIGHT AND SHOULD LIMIT THE
CONVECTION FROM BECOMING ORGANIZED. THE HRRR MODEL DOES SHOW SOME
CONSOLIDATION OF THESE AIR MASS THUNDERSTORMS ALONG THE PRE-
FRONTAL TROUGH THROUGH 00Z...DROPPING A LINE ACROSS THE NYC
METRO. THIS WILL NEED TO BE CLOSELY WATCHED...BUT SEEMS LIKE AN
OUTLIER AT THIS TIME.
A VERY MUGGY NIGHT IS IN STORE WITH DEW POINTS IN THE MID TO UPPER
60S. THE HEAT ADVISORY WILL REMAIN UP ACROSS NYC METRO AND
PORTIONS OF NE NJ THROUGH 8 PM.
OVERNIGHT LOWS WILL GENERALLY BE IN THE UPPER 60S TO LOWER
70S...WHICH IS SEVERAL DEGREES ABOVE NORMAL.
A MODERATE RISK OF RIP CURRENTS CONTINUES AT ATLANTIC OCEAN
BEACHES THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE AND NW FLOW WILL SEND A DRIER AIR MASS INTO THE
REGION ON THURSDAY...ALTHOUGH WITH THE OFFSHORE FLOW...HIGH
TEMPERATURES WILL ONLY BE SLIGHTLY COOLER. IN THE CASE OF COASTAL
LOCATIONS...IT ACTUALLY WILL BE SEVERAL DEGREES WARMER THAN WED.
MODELS ARE SLIGHTLY AT ODDS WITH THE MAGNITUDE OF THE CUTOFF LOW
THAT FORMS OFF THE COAST OF THE NOVA SCOTIA THU INTO THU NIGHT.
THE NAM IS A BIT DEEPER...SENDING THE FRONTAL BOUNDARY SOUTH
TOWARD THE MID ATLANTIC STATES. THE GFS IS WEAKER AND FARTHER
NORTH WITH THE BOUNDARY. IN EITHER CASE...SPLITTING THE DIFFERENCE
PRODUCES HIGHS IN THE UPPER 80S TO LOWER 90S. THE AIR MASS WILL
ALSO BE NOTICEABLY DRIER WITH DEW POINTS DROPPING INTO THE UPPER
50S IN THE AFTERNOON. THIS PRODUCES HEAT INDEX VALUES CLOSE TO IF
NOT LOWER THAN THE AMBIENT TEMPERATURE. THUS...THE HEAT ADVISORY
FOR NYC HAS BEEN CANCELLED FOR THU.
A DEEP-LAYERED NW FLOW WILL PROVIDE MAINLY CLEAR SKIES THU AND THU
NIGHT. LOW THU NIGHT WILL RETURN TO NEAR NORMAL LEVELS .
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
DRY NW FLOW ALOFT SO DRY WEATHER FRI. SIGNIFICANT DIFFERENCES IN
MODEL HIGH TEMPS. THE NAM IS THE COLDEST OF THE MAJOR SOLNS.
SUPPRESSION OF HEIGHTS S OF THE MARITIMES SEEMS TO BE THE MAIN
FACTOR. FOR THIS REASON...HAVE SIDED CLOSE TO THE WARMER 00Z ECMWF
AND 12Z GFS DATA DUE TO BETTER GLOBAL MODELING.
NAM CONTINUES AS AN OUTLIER FOR SAT. THE 00Z ECMWF IS HOT WITH RAW
DATA YIELDING HIGHS AROUND 100 NERN NJ. HAVE CONTINUED WITH THE
WARMER GUIDANCE FROM THE ECMWF AND GFS. ALL MODELS BRING CONVECTION
INTO THE CWA IN THE AFTN AND EVE AHEAD OF A COOL FRONT. IF THE
ECMWF/GFS VERIFY...INSTABILITY WILL ALLOW FOR SVR CHANCES.
THE FRONT LAGS BEHIND AND DOESN/T PASS TIL SUN AFTN/EVE. FOR THIS
REASON...HAVE MAINTAINED SLIGHT CHANCES FOR TSTMS AND BOOSTED TEMPS
TOWARDS THE HIGH END GFS ENSEMBLE DATA WITH RESIDUAL LLVL HOT AIR
TRAPPED IN THE REGION.
IT APPEARS THINGS SETTLE DOWN MON AND BEYOND AS THE FRONT REMAINS
STALLED S OF THE CWA. THIS WOULD RESULT IN FAIR WEATHER AND SEASONAL
TEMPS...AND THE FCST FOLLOWS THIS THINKING.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WEAK TROUGH PERSISTS THIS AFTERNOON...WITH A COLD FRONT PASSING
THROUGH TONIGHT. HIGH PRESSURE BUILDS IN THE WAKE OF THE FRONT. VFR
CONDITIONS FOR THE PERIOD.
A TROUGH REMAINS IN PLACE JUST WEST OF THE CITY TERMINALS...PRODUCING
A SWLY FLOW TO THE EAST...AND A WLY TO WNWLY FLOW TO THE WEST.
WINDS GENERALLY AROUND 10 KTS...WITH A FEW GUSTS IN THE COASTAL
TAF SITES. THE SEA BREEZE PASSAGE AT KJFK AND KISP WILL KEEP WINDS
MORE SLY FOR THE AFTN.
THERE REMAINS THE POSSIBILITY OF ISO TO SCT TSTORM LATE THIS AFTN
AFTER 20Z. HOWEVER...WITH LOW CONFIDENCE ON THE TIMING AND
LOCATIONS OF IMPACT...HAVE REFRAINED FROM MENTIONING IN TAFS. BEST
CHC FOR ANY DEVELOPMENT WILL BE ALONG THE SURFACE TROUGH EXTENDING
THROUGH THE CITY AND NE NJ.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY TSTORM
DEVELOPMENT LATE THIS AFTN.
KLGA FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY TSTORM
DEVELOPMENT LATE THIS AFTN. OCCASIONAL GUSTS PSBL THRU 23Z.
KEWR FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY TSTORM
DEVELOPMENT LATE THIS AFTN.
KTEB FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY TSTORM
DEVELOPMENT LATE THIS AFTN. OCCASIONAL GUSTS PSBL THRU 23Z.
KHPN FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY TSTORM
DEVELOPMENT LATE THIS AFTN.
KISP FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY TSTORM LATE
THIS AFTN. OCCASIONAL GUSTS PSBL THIS AFTN.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU-FRI NIGHT...VFR.
.SAT-SUN...SLIGHT CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.MON...VFR.
&&
.MARINE...
SUB SCA CONDITIONS EXPECTED THROUGH THE PERIOD WITH A WEAK
PRESSURE GRADIENT IN PLACE. UNDERCUT WAVEWATCH GUIDANCE BY 1 TO 2
FT THE NEXT 36 HOURS BASED ON CURRENT VALUES AT BUOYS AND THOSE
UPSTREAM.
WINDS AND SEAS WILL BE BLW SCA LVLS FRI-TUE. THERE WILL BE A CHANCE
OF TSTMS...SOME OF WHICH COULD BE STRONG TO SVR...SAT AFTN AND NGT.
THERE WILL BE ADDITIONAL CHANCES FOR TSTMS SUN UNTIL THE PASSAGE OF
A COLD FRONT.
&&
.HYDROLOGY...
ANY THUNDERSTORM THROUGH THIS EVENING WOULD BE ABLE TO PRODUCE
LOCALLY HEAVY RAINFALL WITH MINOR NUISANCE FLOODING.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE FORECAST TO REMAIN JUST BELOW MINOR COASTAL FLOOD
BENCHMARKS AT THE TIME OF HIGH TIDE TONIGHT. THE ASTRONOMICAL HIGH
TIDE WILL BE LOWER BY A COUPLE OF TENTHS OF A FOOT FROM LAST
NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...JMC/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...JMC
AVIATION...SEARS
MARINE...JMC/DW
HYDROLOGY...JMC/DW
TIDES/COASTAL FLOODING...DWHazardous weather outlook, Jul 4, 3:09 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT WED JUL 4 2012
NYZ072>074-176-052015-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
409 PM EDT WED JUL 4 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-052015-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
409 PM EDT WED JUL 4 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
N ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN
BEACHES THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-179-052015-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
409 PM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES
THROUGH THIS EVENING.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002-NYZ067>071-078-079-177-052015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
409 PM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ004-006-103>108-052015-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
409 PM EDT WED JUL 4 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-052015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
409 PM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 4, 3:25 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT WED JUL 4 2012
CTZ009-NYZ070-042100-
NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
425 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR MOUNT KISCO...AND MOVING
SOUTHEAST AT 20 MPH.
THIS STORM WILL BE...
6 MILES SOUTHWEST OF NEW CANAAN BY 440 PM.
NEAR STAMFORD BY 450 PM.
NEAR DARIEN BY 455 PM.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4128 7361 4106 7338 4104 7342 4105 7344
4103 7348 4101 7355 4099 7358 4101 7360
4099 7363 4099 7361 4097 7362 4097 7363
4110 7373 4109 7374 4118 7381
JMCThunderstorm Wind, Fairfield
- When
- July 4, 3:51 PM EST
- Where
- Fairfield County, 0.81 mi NW of North Stamford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.139, -73.560
Trees and wires were reported down on Scofieldtown and Rockrimmon Roads.
Thunderstorm Wind, Fairfield
- When
- July 4, 3:55 PM EST
- Where
- Fairfield County, 0.41 mi SW of Riverbank
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.096, -73.606
Both lanes of the Merritt Parkway between exits 31 and 33 were blocked by fallen trees.
Thunderstorm Wind, Fairfield
- When
- July 4, 3:55 PM EST
- Where
- Fairfield County, 0.31 mi E of Stamford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.050, -73.524
Trees and wires were reported down on Shippan Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, July 4 to 7, 201225 deaths · $750,000 · 18 events
- Excessive Heat and Heat in Pennsylvania, July 4 to 7, 20128 deaths · 8 events
- Excessive Heat in Missouri, July 4 to 7, 20123 deaths · 3 events
- Heat in Maryland, July 4 to 8, 20122 deaths · 5 events
- Hail and Damaging Winds in Ohio, July 4 to 5, 2012$7.5 million · 2.5 in hail · 44 events
- Heat in Nevada, July 4, 20121 death · 1 event
- Hail and Damaging Winds in Georgia, July 4 to 5, 2012$2.5 million · 1.75 in hail · 23 events
- Excessive Heat in Iowa, July 4 to 7, 201214 injured · 21 events
- Hail and Damaging Winds in Vermont, July 4, 2012$860,000 · 1 in hail · 37 events
- Hail and Damaging Winds in Mississippi, July 4 to 7, 2012$1.0 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2012$50,000 · 2 in hail · 59 events
- Heavy Rain in Arizona, July 4, 2012$250,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403141, 403140, 403142.